Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 135, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 6:31 PM CDT for Saint Charles County, Saint Louis County, Missouri; Macoupin County, Madison County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 6:31 PM CDT (23:31 UTC)
- Expired
- Apr 25, 2008, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Macoupin County, IL, Madison County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 57 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:47 PM CDT | HAIL 0.75 | 1 W Spanish Lake, MO | AT THE INTERSECTION OF PARKER ROAD AND HWY 367. |
| Apr 25, 7:15 PM CDT | HAIL 0.75 | Staunton, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 252331
SVRLSX
ILC117-119-MOC183-189-260015-
/O.NEW.KLSX.SV.W.0135.080425T2331Z-080426T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
SOUTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
NORTHERN MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 715 PM CDT
* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FLORISSANT...AND MOVING NORTHEAST AT 41 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST ALTON...
HARTFORD...
ALTON...
BETHALTO...
WOOD RIVER...
WORDEN...
PRAIRIETOWN...
LIVINGSTON...
STAUNTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3889 8965 3877 9017 3877 9018 3876 9019
3872 9035 3886 9044 3912 8976
TIME...MOT...LOC 2331Z 247DEG 36KT 3881 9028
$$
SIPPRELL/TRUETT2 follow-up statements
000
WWUS53 KLSX 260001
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT FRI APR 25 2008
MOC183-189-260011-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-080426T0015Z/
ST. LOUIS MO-ST. CHARLES MO-
701 PM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CHARLES AND
NORTHEASTERN ST. LOUIS COUNTIES IS CANCELLED...
THE STORM HAS EXITED THESE AREAS.
LAT...LON 3878 9013 3884 9011 3885 9013 3887 9017
3888 9019 3896 9017 3912 8976 3889 8965
TIME...MOT...LOC 0001Z 239DEG 45KT 3899 8991
$$
ILC117-119-260015-
/O.CON.KLSX.SV.W.0135.000000T0000Z-080426T0015Z/
MADISON IL-MACOUPIN IL-
701 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN MACOUPIN AND NORTHERN MADISON COUNTIES...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR PRAIRIETOWN...OR ABOUT 7 MILES NORTHEAST OF BETHALTO...MOVING
NORTHEAST AT 52 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WILSONVILLE...WHITE CITY...STAUNTON...BENLD AND WILLIAMSON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3878 9013 3884 9011 3885 9013 3887 9017
3888 9019 3896 9017 3912 8976 3889 8965
TIME...MOT...LOC 0001Z 239DEG 45KT 3899 8991
$$
SIPPRELL/TRUETT000
WWUS53 KLSX 260017
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT FRI APR 25 2008
ILC117-119-260027-
/O.EXP.KLSX.SV.W.0135.000000T0000Z-080426T0015Z/
MADISON IL-MACOUPIN IL-
717 PM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST MACOUPIN AND
NORTHERN MADISON COUNTIES EXPIRES AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3878 9013 3884 9011 3885 9013 3887 9017
3888 9019 3896 9017 3912 8976 3889 8965
TIME...MOT...LOC 0001Z 239DEG 45KT 3899 8991
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:15 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 25, 6:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 615 PM CDT FRI APR 25 2008 .DISCUSSION... COLD FRONT ENTERING WESTERN SECTIONS OF CWA AS OF 19Z WITH THIN LINE OF CONVECTION FIRING ALONG IT. AHEAD OF FRONT TEMPS ARE IN THE 70S TO LOWER 80S...WHILE BEHIND BOUNDARY TEMPS ARE DROPPING INTO THE 40S AND 50S. MAIN FORECAST ISSUE IN THE SHORT TERM IS FRONTAL PASSAGE THROUGH MO THIS EVENING. UPPER LEVEL SHORTWAVE ROUNDED THE TROF THIS MORNING AND IS LIFTING SFC LOW...NOW OVER WEST CENTRAL WI...RAPIDLY TO THE NORTHEAST...WITH BOUNDARY SLIDING EASTWARD ACROSS REGION. NORTHERN PORTIONS OF CWA IN A SVR TSTM WATCH TIL 01Z WITH DAMAGING WINDS AND LARGE HAIL MAIN THREATS. ANOTHER WATCH POSSIBLE SOUTH OF THIS ONE BY FORECAST ISSUANCE TIME. SYSTEM TO EXIT AREA BY LATE TONIGHT...WITH DRY WEATHER FOR THE FIRST HALF OF THE WEEKEND. NEXT SYSTEM TO BEGIN AFFECTING AREA LATE SATURDAY NIGHT AND SUNDAY...AND HAVE BETTER CONFIDENCE WITH CURRENT MODEL SOLUTIONS. SO HAVE CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY ...WITH SILENT 20S FOR SUNDAY NIGHT. HPC GUIDANCE CONTINUES TO BRING IN SIGNIFICANTLY COLDER AIR BEHIND THIS SYSTEM...BUT FEEL IT DOES NOT HAVE BEST HANDLE ON IT...SO WENT CLOSER TO ENSEMBLE MEANS FOR THE PERIOD...WITH HIGHS IN THE MID 50S TO MID 60S SUNDAY THROUGH TUESDAY AND LOWS IN THE MID 30S TO LOW 40S. WILL SEE TEMPS MODERATE EVEN MORE WEDNESDAY THROUGH FRIDAY WITH HIGHS IN THE UPPER 60S TO MID 70S. EXTENDED MODELS TRY TO BRING IN ANOTHER SYSTEM THURSDAY AND FRIDAY...THOUGH ENSEMBLES ARE LESS ROBUST WITH SYSTEM. FOR NOW WENT WITH LOW CHANCE POPS FOR THE PERIOD. BYRD && .AVIATION... FOR THE 00Z TAFS... A STRONG COLD FRONT WAS MOVING ACROSS EASTERN MO EARLY THIS EVENING. FRONT WAS JUST WEST OF KSTL/KSUS SITES. SHOWERS AND THUNDERSTORMS WERE WIDESPREAD ACROSS THE STL METRO AREA. FRONT AND CONVECTION WILL SWEEP ACROSS THE REGION THIS EVENING. DRIER AIR WILL SWEEP INTO THE AREA AFTER MIDNIGHT A CLEARING SKY. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 25, 4:36 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 436 PM CDT FRI APR 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 436 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN MISSOURI AND ILLINOIS THIS AFTERNOON AND EVENING. LARGE AND DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AS WELL AS ANOTHER CHANCE THURSDAY THROUGH FRIDAY. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, Apr 25, 5:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 SE BARRY 39.68N 91.01W
04/25/2008 E1.00 INCH PIKE IL PUBLIC
&&
BYRDLocal storm report, Apr 25, 6:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 W ST. CHARLES 38.79N 90.61W
04/25/2008 M0.88 INCH ST. CHARLES MO EMERGENCY MNGR
NICKEL SIZED HAIL AT THE JUNCTION OF ZUMBEL RD AND I-70
&&
BYRDLocal storm report, Apr 25, 6:05 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 2 S DETROIT 39.59N 90.68W
04/25/2008 E0.75 INCH PIKE IL PUBLIC
&&
BYRDLocal storm report, Apr 25, 6:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 NNW ST. CHARLES 38.83N 90.54W
04/25/2008 E0.75 INCH ST. CHARLES MO EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 25, 6:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 NNW ST. CHARLES 38.83N 90.54W
04/25/2008 E0.75 INCH ST. CHARLES MO EMERGENCY MNGR
AT THE INTERSECTION OF HWY 370 AND ELM STREET.
&&
BYRDLocal storm report, Apr 25, 6:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 N ST. CHARLES 38.82N 90.52W
04/25/2008 E0.75 INCH ST. CHARLES MO EMERGENCY MNGR
AT THE INTERSECTION OF HWY 94 AND FOX HILL ROAD.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:27 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe | 48 min |
| Apr 25, 9:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 72 hr |
| Apr 25, 9:45 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 72 hr |
| Apr 25, 12:50 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 25, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 50 min |
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 44 min |
| Apr 25, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 52 min |
| Apr 25, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 32 min |
| Apr 25, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
| Apr 25, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 34 min |
| Apr 25, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 24 min |
| Apr 25, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 24 min |
| Apr 25, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 52 min |
| Apr 25, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 24 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 41 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 48 min |
| Apr 25, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 34 min |
| Apr 25, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Brown, Pike | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.